Alert archive / Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 31, 2016, 11:21 PM EDT for Campbell County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2016, 11:21 PM EDT (03:21 UTC)
- Expired
- Sep 1, 2016, 12:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
County Campbell County, VA
The radar
The Roanoke radar (KFCX), 80 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818
WWUS81 KRNK 010321
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 PM EDT WED AUG 31 2016
VAZ034-044-045-010415-
CAMPBELL-BEDFORD-PITTSYLVANIA-
1121 PM EDT WED AUG 31 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
PITTSYLVANIA...SOUTHWESTERN CAMPBELL AND SOUTHEASTERN BEDFORD
COUNTIES...
AT 1118 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR
HUDDLESTON... MOVING EAST AT 5 MPH.
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH
THIS ACTIVITY. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
GRETNA...
MT AIRY...
AND HUDDLESTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3712 7955 3726 7950 3724 7905 3692 7914
3684 7946
TIME...MOT...LOC 0318Z 276DEG 5KT 3714 7944
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 31, 8:25 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 31, 8:25 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 825 PM EDT Wed Aug 31 2016 .SYNOPSIS... A weak trough moves across the area this evening, followed by a more significant front Thursday, which will bring a change in airmass. High pressure will then build in from the upper midwest with cooler weather conditions for Friday. This weekend may end up wetter than expected with Tropical Storm Hermine tracking across the Carolinas. && .NEAR TERM /THROUGH THURSDAY/... As of 800 PM EDT Wednesday... Thunderstorms continue, generally along the I-81 corridor in a weak wind convergence/upper trough area, and further back to the northwest along the approaching front. Have adjusted pops up across this region and brought into the northwest counties sooner to account for this trend. In addition, latest NHC track brings some of the wind associated with Hermine into the southeast part of the CWA as the track has shifted westward and more inland. As a result, ran the TCMWindTool to have the winds better match AKQ/RAH for Friday night/Saturday morning. For now, this just brings a period of about 6 hours of potentially 25-30kt winds into the southeast corner of the CWA, mainly the Caswell/Halifax area. T/Td grids were basically on track, so only minor adjustments needed to bring into line with current observations. As of 400 PM EDT Wednesday... A weak prefrontal trough providing enough convergence over the mountains to spark a few scattered showers and thunderstorm this afternoon. Steering flow aloft is westerly and weak, therefore showers along the Blue Ridge will slowly drift east over the foothills then fade with sunset before reaching the piedmont. An upper level trough will dive to the south across the Mid West and central plain states tonight. The portion of the cold front moving across the Ohio Valley will creep to the southeast overnight. This front may be along western slopes of SE WV/SW VA by sunrise Thursday. The upper level trough will begin to pivot to the east and over the Tennessee Valley Thursday morning, which will then push the cold front across the area during the day Thursday. This frontal passage will be slow to cross the region as a possible surface low may develop over North Carolina Thursday morning. Despite winds becoming westerly behind the front, we will maintain high PoPs even though showers may wane some toward the Blue Ridge with a second line developing in the vicinity of route 29 eastward during the afternoon. Instabilities are not very impressive except over Southside where temperatures could warm into the lower 90s under mostly clear skies through mid afternoon. Can not rule out a strong thunderstorm or two late in the day, but the overall picture for severe is very low. Overnight lows will remain warm and muggy with lower 60s west to near 70F over the piedmont. Afternoon highs Thursday will greatly depend on the timing of the front and associated showers. We have fairly high confident with temperatures peaking in the mid to upper 80s east of the Blue Ridge. Our confidence is lower across the mountains with rain entering the west through much of the morning. Slower timing of the showers will obviously result in warmer temperatures. For now, we have temperatures warming into the mid and upper 70s. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 400 PM EDT Wednesday... Upper trof expected to swing southeast through the upper Great Lakes and into New England Thursday before pushing off the New England coast on Friday. The big change this forecast period is models are now leaning toward a slower solution in the tropics which means the upper trough may or may not pick up T.S. Hermine and progress things along as fast as previously forecast. As such have trended the forecast cloudier and wetter for Friday and Saturday, especially east of the Blue Ridge. Surface front is still progged to pass just south of the forecast area Thursday night introducing cooler conditions Friday. However, it now looks like T.S. Hermine will be slower, with models trending the center of the system farther northwest with time as it gains latitude. Please refer to the Tropical Prediction Center(WWW.NHC.NOAA.GOV) for the latest information. With models now hinting the system may take more of an inland track, this suggests, at the very least, more cloud cover across the entire forecast area to start off the Holiday weekend in addition to the threat for rain east of the Blue Ridge, highest pops from Danville to the coast. Temperatures will take a tumble with the frontal passage Thursday night, and pending cloud cover Friday into Saturday, may remain cool until the sun returns later in the weekend. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 400 PM EDT Wednesday... An upper level ridge of high pressure is forecast to build across the eastern US early next week. Initially temperatures will start off near normal Sunday and Monday, then inch upward a degree or two each day with above normal readings anticipated by mid week. Once the tropical low clears the region this weekend, anticipating a dry forecast per building heights and subsidence. Forecast confidence does remain low through Sunday however, due to model spread with respect to speed and track of the tropical low. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 815 PM EDT Wednesday... Two areas of ongoing showers/thunderstorms to contend with. The first is along a weak wind convergence/pre-frontal trough basically aligned along the I-81 corridor. The second is further back to the northwest with the actual front. The first area should diminish over the next few hours, but may persist long enough to warrant VCTS at KROA/KBCB for a couple more hours. Frontal activity will reach the northwest part of the CWA toward daybreak, likely in a weakened fashion. Showers should move into the KLWB/KBLF area toward daybreak, then toward KROA/KBCB during the late morning/early afternoon. At this point, enough instability may be present with the system slowing its southward movement as well to warrant inclusion of VCTS. Front will drift slowly southeast through the afternoon warranting the mention of VCTS at KLYH/KDAN as well toward 19Z. Later TAFs can better refine the actual timing of TSRA and specific inclusion via FM/TEMPO/PROB30 groups. Fog development late tonight/early Thursday in question because of potential for extensive mid/high clouds overnight. However, current thinking is that this may not reach KLWB/KBCB soon enough to preclude the development of locally dense fog. Thus, it has been added for these sites, with MVFR locally in the Piedmont. Winds light and variable overnight, becoming northwest 5-8kts behind the front Thursday. Extended aviation discussion... Much of the extended period is subject to the track and intensity of T.S. Hermine, now in the eastern Gulf. Latest NHC track has shifted this further west as have most 12Z runs of the models today. Hermine may also interact with the remnants of the current front as it stalls just to our south late Thursday. This will take the center remnant of Hermine toward KRDU by Friday night/Saturday morning, then toward KORF Saturday afternoon. Associated wind field may impact eastern parts of the CWA Friday night/Saturday with potentially gusts toward 30-35kts along with a period of steady light to moderate rain. Hermine will move out of the area by Sunday allowing conditions to improve to mostly VFR during the extended periods. It should be noted that there will be a sharp gradient between rain/wind east of the Blue Ridge and much drier areas back to the west with much less wind and no rain as Hermine tracks across central/eastern NC and southeast VA. Further adjustments are likely as draw closer to the time frame of land fall. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...RAB/RCS SHORT TERM...PM LONG TERM...PM AVIATION...RAB/RCS
Hazardous weather outlook, Aug 31, 4:09 PM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 409 PM EDT WED AUG 31 2016 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-012015- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 409 PM EDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-012015- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 409 PM EDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 7:46 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT WED AUG 31 2016
VAZ012-010045-
WYTHE-
746 PM EDT WED AUG 31 2016
...A STRONG THUNDERSTORM WILL AFFECT WYTHE COUNTY THROUGH 845 PM
EDT...
AT 745 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WYTHEVILLE...
MOVING SOUTHEAST AT 5 MPH.
OCCASIONAL LIGHTNING AND LOCALLY VERY HEAVY RAINFALL CAN BE EXPECTED
WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL
ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
MAX MEADOWS...
PATTERSON...
GUNTON PARK...
AND IVANHOE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3704 8114 3702 8111 3705 8103 3705 8098
3707 8094 3705 8090 3703 8089 3695 8081
3694 8081 3694 8080 3688 8075 3681 8102
3702 8119
TIME...MOT...LOC 2345Z 301DEG 6KT 3701 8105
RABSpecial weather statement, Aug 31, 8:35 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
835 PM EDT WED AUG 31 2016
VAZ009-010130-
SMYTH-
835 PM EDT WED AUG 31 2016
...A STRONG THUNDERSTORM WILL AFFECT SMYTH COUNTY...
AT 831 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR RURAL
RETREAT...MOVING EAST AT 35 MPH.
LOCALLY VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED
WITH THESE THUNDERSTORMS. WINDS IN EXCESS OF 30 MPH AND PEA SIZE
HAIL ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MARION...
MOUNT ROGERS NATIONAL RECREATION AREA...
SUGAR GROVE...
MARION WYTHEVILLE...
AND THOMAS BRIDGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3694 8157 3691 8134 3682 8128 3676 8127
3674 8139 3673 8161
TIME...MOT...LOC 0031Z 268DEG 32KT 3684 8128
RABSpecial weather statement, Aug 31, 9:06 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT WED AUG 31 2016
VAZ011-013-014-010200-
MONTGOMERY-PULASKI-GILES-
906 PM EDT WED AUG 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
PULASKI...SOUTHEASTERN GILES AND MONTGOMERY COUNTIES AND THE CITY OF
RADFORD...
AT 905 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MOUNTAIN LAKE TO NEAR PARROTT.
MOVEMENT WAS EAST AT 40 MPH.
FREQUENT LIGHTNING AND VERY HEAVY RAINFALL CAN BE EXPECTED WITH
THESE THUNDERSTORMS. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PEARISBURG...
AND DUBLIN.
THIS INCLUDES THE FOLLOWING LOCATION VIRGINIA TECH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3735 8045 3732 8043 3735 8035 3735 8027
3730 8026 3723 8019 3711 8018 3708 8028
3704 8033 3701 8040 3702 8041 3700 8042
3702 8043 3701 8045 3702 8045 3698 8049
3701 8052 3697 8055 3716 8079 3736 8072
TIME...MOT...LOC 0105Z 290DEG 33KT 3731 8056 3718 8060
RABSpecial weather statement, Aug 31, 9:58 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 PM EDT WED AUG 31 2016
VAZ015-016-010300-
CARROLL-GRAYSON-
958 PM EDT WED AUG 31 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN GRAYSON AND CARROLL
COUNTIES...INCLUDING AND THE CITY OF GALAX...
AT 957 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FRIES...MOVING
SOUTHEAST AT 15 MPH.
LOCALLY VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED
WITH THIS THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GALAX...
HILLSVILLE...
FRIES...
FANCY GAP...
AND CANA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3656 8094 3678 8107 3682 8097 3685 8081
3677 8051 3670 8046 3665 8055 3666 8059
3662 8062 3656 8072
TIME...MOT...LOC 0157Z 327DEG 15KT 3671 8092
RABSpecial weather statement, Aug 31, 10:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1021 PM EDT WED AUG 31 2016
VAZ014-017-022-033-010315-
MONTGOMERY-FLOYD-ROANOKE-FRANKLIN-
1021 PM EDT WED AUG 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
ROANOKE...CENTRAL FRANKLIN...NORTHEASTERN FLOYD...AND SOUTHEASTERN
MONTGOMERY COUNTIES...THE CITY OF SALEM AND THE SOUTHERN CITY OF
ROANOKE...
AT 1021 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CHRISTIANSBURG TO CHECK TO
ELLISTON-LAFAYETTE. MOVEMENT WAS SOUTHEAST AT 35 MPH.
VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH
THESE THUNDERSTORMS. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
BLACKSBURG...
SALEM...
CHRISTIANSBURG...
AND ROCKY MOUNT.
THIS INCLUDES THE FOLLOWING LOCATION THE SALEM FAIRGROUNDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3717 8050 3731 8005 3716 7971 3715 7970
3715 7969 3693 7987 3690 8016
TIME...MOT...LOC 0221Z 297DEG 30KT 3711 8039 3707 8021 3720 8020
RABSpecial weather statement, Aug 31, 11:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1121 PM EDT WED AUG 31 2016
VAZ034-044-045-010415-
CAMPBELL-BEDFORD-PITTSYLVANIA-
1121 PM EDT WED AUG 31 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
PITTSYLVANIA...SOUTHWESTERN CAMPBELL AND SOUTHEASTERN BEDFORD
COUNTIES...
AT 1118 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR
HUDDLESTON... MOVING EAST AT 5 MPH.
LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH
THIS ACTIVITY. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
GRETNA...
MT AIRY...
AND HUDDLESTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3712 7955 3726 7950 3724 7905 3692 7914
3684 7946
TIME...MOT...LOC 0318Z 276DEG 5KT 3714 7944
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:35 PM EDT | Special Weather Statement | RNK | Smyth | 55 min |
| Aug 31, 9:06 PM EDT | Special Weather Statement | RNK | Giles, Montgomery, City of Radford | 54 min |
| Aug 31, 9:58 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 62 min |
| Aug 31, 10:21 PM EDT | Special Weather Statement | RNK | Franklin, Montgomery, City of Salem | 54 min |
| Aug 31, 11:25 PM EDT | Special Weather Statement | RNK | Franklin | 65 min |
| Sep 1, 12:40 AM EDT | Special Weather Statement | RNK | Pittsylvania | 65 min |
| Sep 1, 12:20 PM EDT | Special Weather Statement | RNK | City of Danville | 40 min |
| Sep 1, 1:50 PM EDT | Special Weather Statement | RNK | Halifax | 40 min |
| Aug 31, 11:41 PM EDT | Special Weather Statement | RNK | Surry | 64 min |
| Sep 1, 1:28 PM EDT | Special Weather Statement | RNK | Caswell | 62 min |
| Sep 1, 2:58 PM EDT | Special Weather Statement | RNK | Rockingham | 62 min |
| Sep 1, 3:15 PM EDT | Special Weather Statement | RNK | Wilkes | 60 min |
Nearby
Special Weather Statements in Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.